MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a male patient of unknown age required a nester platinum embolization microcoil for a variceal embolization procedure.During the procedure, the coil got stuck in the catheter.This was intended to be the last coil to be placed into the patient.The physician removed the device and decided to not place any more coils.The device was returned with the coil partially protruding from the distal tip and side port of the catheter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information provided on 13jul2021 stated a bentson wire was used to deploy the coils through a 5 fr catheter.The catheter was not flushed after each coil.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.(b)(6) radiology in the united states informed cook of an incident involving an mwce-35-14-8-nester-01 (nester platinum embolization microcoil) from lot 13023240.It was reported that after placing two coils successfully, the third coil got stuck in the catheter.The physician removed the device and decided not to place any more coils.There were no adverse effects to the patient recorded.The customer stated the user did not flush the catheter before each coil deployment.Reviews of documentation including the complaint history, device history record (dhr), quality control, and instructions for use (ifu), as well as a visual inspection of the returned device were conducted during the investigation.One used device was received.The coil appears to be exiting from the distal tip of the catheter and from a sideport that is 1.3cm from the distal tip.A hub was not present on the catheter.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot (13023240) revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The ifu supplied with the device states the following in consideration of the reported failure mode: "warnings nester embolization coils and microcoils are not recommended for use with polyurethane catheters or catheters with sideports.If a catheter with sideports is used, the embolus may lodge in the sideport or pass inadvertently through it.Precautions prior to introduction of the embolization coil, flush the angiographic catheter with saline.How supplied upon removal from package, inspect the product to ensure no damage has occurred." the instructions for use say it is not recommended to use a catheter with sideports, or the device may become lodged in a sideport.Also, the customer stated that they did not flush the catheter, which is specified as a step to effectively deploy this coil.Based on the available information, inspection of the returned device, and the results of the investigation, cook has concluded that failure to follow instructions is the cause of this occurrence.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NESTER PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12150135
Report Number1820334-2021-01747
Device Sequence Number11966118
Product Code KRD
UDI-Device Identifier00827002473553
UDI-Public(01)00827002473553(17)250316(10)13023240
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K153778
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2025
Device Model NumberN/A
Device Catalogue NumberMWCE-35-14-8-NESTER-01
Device Lot Number13023240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer07/13/2021
02/17/2022
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date07/28/2021
03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR C2 CATHETER; A "COUPLE" UNKNOWN COILS; COOK BENTSON WIRE
Patient SexMale